MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139105EXT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.Device not yet returned.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the 139105ext, accessory electrode coated needle was being used on (b)(6) 25 during a resection of head tumor procedure when it was reported ¿a physician was using 20a 139105ext and closed the wound on a patient without noticing that the tip was broken.After closing the wound, he discovered that the tip of the product was broken.After the surgery, an x-ray was performed, but the tip could not be found.The surgery was completed without finding it, and the patient was informed that there was a possibility that the product was left behind.¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on reported injury due to the possibility of the patient retaining a foreign body.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the 139105ext, accessory electrode coated needle was being used on (b)(6) 2025 during a resection of head tumor procedure when it was reported ¿a physician was using a 139105ext and closed the wound on a patient without noticing that the tip was broken.After closing the wound, he discovered that the tip of the product was broken.After the surgery, an x-ray was performed, but the tip could not be found.The surgery was completed without finding it, and the patient was informed that there was a possibility that the product was left behind.¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on reported injury due to the possibility of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
Reported event of ¿tip of the product was broken, there was a possibility that the product was left behind¿ was confirmed.Examination of returned used device 139105ext found that the tip had been fractured, but the part of the tip that had broken off was not returned.Visual inspection also found that the blue material covering the electrode was loose and could be completely removed.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be that the device was pushing against other devices during manipulation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised that improper electrode installation may result in injury to the patient or operating room personnel by arcing at the pencil/electrode connection.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
ULTRACLEAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152231084
MDR Report Key21933479
Report Number3007305485-2025-00079
Device Sequence Number9031585
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)280814(10)202308164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139105EXT
Device Lot Number202308164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic